MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Catalog Number 142122-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Restenosis (4576)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
This report is related to mdr reports 3011632150-2023-00120 and 3011632150-2023-00121.The patient was treated as part of the mimics 3d usa post-market observational study.On the (b)(6) 2021, the patient was implanted with three biomimics 3d (bm3d) stents in the right leg, two 6.0 x 150 mm stents and one 6.0 x 125 mm (the subject of this report) stent were used to treat a denovo lesion of the superficial femoral artery (sfa) proximal third to distal third.A retrograde approach was used and the lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The treated segment was post-dilated with pta.The site identified a restenosis of treated segment (target lesion) on (b)(6) 2021.It was reported as possibly related to the study device and not related to the study procedure.It was target lesion related.A post-procedural duplex ultrasound (dus) on (b)(6) 2021 showed severe arterial occlusive disease in the right common femoral artery (cfa) and moderate stenosis in the right sfa stent.There was no intervention conducted at the time.At the patient's 24-month dus on (b)(6) 2022, elevated velocities consistent with stenosis in the right cfa and proximal sfa stent were identified.Ankle brachial index (abi) on (b)(6) 2022 showed that the resting right leg value had decreased from 0.94 (a reading taken on (b)(6) 2021 at the patient's 30-day follow-up) to 0.60.A diagnostic angiogram was performed on (b)(6) 2022 which noted rutherford class (rc) 3-4 symptoms.The imaging showed right cfa through to the ostial sfa to be severely diseased and heavily calcified.The right sfa stent was noted to be patent with mild to moderate in-stent restenosis (isr).The patient was referred for vascular surgery for femoral endarterectomy which was performed on (b)(6) 2022.The patient was referred back to the interventional team for further treatment due to continuing rc 3-4 symptoms.On (b)(6) 2023 another diagnostic angiogram was performed which showed the right ostial sfa lesion that extended in to the proximal sfa stent to be 99% stenosed.On (b)(6) 2023, the intervention included laser atherectomy followed by drug coated/eluting balloon (dcb/deb) of the ostial sfa to sfa proximal third.This was reported as a target lesion/vessel revascularisation (tlr/tvr).The stenosis was reduced to 30%.During the same intervention an 80% stenosed lesion in the right external iliac was also discovered.This was treated with a 8.0 x 60mm competitor stent which was placed from external iliac to proximal cfa and then post-dilated by pta.This resolved all claudication symptoms.The outcome was reported as resolved/recovered.The devices remain implanted.
 
Additional Manufacturer Narrative
This report is related to mdr reports 3011632150-2023-00120 and 3011632150-2023-00121.There was no reported device malfunction and the device was not returned for analysis.A review has been performed of the manufacturing certificate of conformance associated with this lot.There were no non-conformances or deviations which could be associated with this event.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of restenosis leading to interventions and leg pain/claudication are listed in the biomimics 3d instructions for use and are known patient effect of peripheral stenting procedures.There is no indication of a product quality issue with respect to the design, manufacture or labelling of the device.If further information regarding this event becomes available, a follow-up report will be submitted.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
block 5
parkmore east business park
galway, H91 V 0TX
EI  H91 V0TX
Manufacturer Contact
alan mcdonagh
block 5
parkmore east business park
galway, H91 V-0TX
EI   H91 V0TX
MDR Report Key17865102
Report Number3011632150-2023-00122
Device Sequence Number12188771
Product Code NIP
UDI-Device Identifier05391526850480
UDI-Public(01)05391526850480(17)220329(11)200828(10)0000050212
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2022
Device Catalogue Number142122-14
Device Lot Number0000050212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Initial Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; CILOSTAZOL (PLETAL); CLOPIDOGREL (PLAVIX)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceWhite